Getting too cautious I feel!!!!!

Hi all, went to see my Rheumy nurse today on the CRU unit, have known her for many years so I trust her judgment. Explained about my back problem as I told you all about a few weeks ago, sending me for lower spine X-Ray and another bone scan as not had one for about 8 years. She didn't really say what she thought it might be, have also been having pins and needles for quite a while in my hip! They come and go a lot and started well before my lower back pain so didn't think the two could be connected but they could well be. So I'll let you now when I know more on that one.

The other thing is I am on Rituximab and been doing well on it for about three years now, and it's about this point that my drugs seem to stop working, why? they don't seem to know!

So they have asked me to consider Tocilizumab! which is a monthly infusion. I can see why they are being cautious as if I get too much in a flare it takes too long to get me out of it (even though I'm not having a flare at the moment) they feel I may soon have one!!!

However, I feel I know my body better than them and rather than rushing in and to me exhausting my possibilities of treatment I would rather wait.

I can see there point and they can see mine as I have told them how I feel, so I think I should wait a while and see how I go, I just hope it's the right decision for me.

Thanks

mand xx

7 Replies

oldestnewest
  • probly to check bone density and the state of spinal column.. dont rush through the anti tnf drugs as there will be none left for you to try soon.. use/ trust your own judgement on the drug front.. had hip and spine dexa scanned as spent bout a year on steroids.. and im back on them again.. my health authority.. not funding expensive drugs.. made my feelings clear to gp when last saw him on the this matter and the service provided.....

  • Hi Alison, strange you saying that about steroids, on my xray form it does say long term steroids! Although I'm not taking any now I have had lots in past including infusions, depo's and injections. is there a connection do you now.

    mand xx

  • Personally I tend to trust the professionals but then I've not got as much experience with RA as you have! Go with your instincts though xx

  • Thanks Jo, not really sure at the moment what to do, going to have a little think about it all.

    mand xx

  • steroids..can affect bone mass. density.. i buy calcium supplements.. without current steroids I spent a week unable to do stairs...., i pay my money and take my chance.... disclaimer... this is not medical advice...

  • Thank you Alison, I value your opinion.

    mand xx

  • I had a dexa scan a few months ago and mine shown osteopenina, the stage before ostoperosis! My rheumy says its due to long term steriods at high doses (my lowest dose has been 20mg a day) 20mg is still my maintaining dose and even with mthx, sulfazazine and now enbrel I need the pred otherwise I crash, I am taking adcal d3 but I still show vitamin d def every time they test.

    Steriods are the devil to your bones, but at the moment I cant get through a day without them.

You may also like...